Truvada side effect?
Jan 7, 2013
Hello. On Thanksgiving I received a needle stick injury at work when giving a SubQ injection on an aids patient (25g needle, no visual blood, superficial poke through gloves with small amount of bleeding). Less than 2 hours later I had my first dose of Truvada.
During my first week with Truvada, the only side effect I felt was nausea, which was managed by zofran. However, during my second week I felt horrible - fever, sore throat, muscle aches, and an uncontrollable cough. As it happened, my blood was drawn and my WBC increased to 13.68. These symptoms lasted about a week and half and I still have a bit of a cough... A z-pack was unhelpful as well.
So, I was wondering if these symptoms were actually related to Truvada. According to my drug guide emtricitabine can cause a cough and rhinitis, but I'm unsure. Perhaps it was an unrelated flu/cold? I'm just worried that it was ARS.
What is your opinion: side effect, unrelated, or possible ARS? Btw, I finished my 28 day course of Truvada and my 6 week HIV antibody test was non reactive.
Thank you for your time.
Response from Dr. Young
Hello and thanks for posting.
The symptoms that you report are unlikely to be due to the Truvada PEP. It's also probably unlikely to be ARS symptoms, since these tend to persist for a couple of weeks.
So, let's point at a cold/flu.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Tiredness After Getting Fingered Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- Can You Get Hepatitis C From Sharing A Pipe?
- Does Septra Ds Treat Chlamydia?
- Blood Got Into Nose HIV Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.